Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Not active sexually. Treated for thrush of mouth and penis. On medicine for prostatitis. Any suggestion?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2008
Answered : 2596 Questions
Question
Hi there. I'm a healthy 27 year old male, not sexually active, do not drink, do not smoke. I have been treated lately for thrush of the mouth and penis due to repeated antibiotic usage from trying to cure prostatitis. As of yesterday, I was on Diflucan for the thrush and Cipro for the prostatitis. I finished both of these yesterday.

Today, I noticed I am getting some unusual bumps on my skin that I have never experienced in my life. They seem like small bites. They're only slightly itchy and slightly painful and they seem to be going down as the day goes on.

I am not allergic to anything that I know of. However, I'd like to mention I went out in direct sunlight for 15 minutes yesterday while on the Cipro. I forgot about the sunlight rule. All the bumps seem to be places that were exposed during these 15 minutes. Also, I have a cat that has been sleeping on my bed recently. Could they be flea bites?

I only have 5-6 bites on my body that I've found but I've never had these before and so I'm concerned. There also seems to be a "warmth" with them that I feel within my skin, almost like a hot flash targeted at these areas.

Any ideas? Thank you very much.
Posted Sat, 11 Aug 2012 in Men's Health
 
 
Answered by Dr. Harish Naik 1 hour later
Hi,
Welcome to XXXXXXX

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided.

Based on the history and the pictures i think it is contact dermatitis or some insect bite or solar dermatitis.

It will be great if you can recall something that you have come across that you usually wont.

your symptoms are suggestive of contact dermatitis/solar dermatitis, a itchy rash caused by things your skin touches, such as: cosmetics, soaps, and detergents, dyes and other chemicals in clothing, rubber gloves, shampoos, antibiotics such as neomycin rubbed on the surface of the skin or any plants. In your case i think it might be seat in the hall or the cloths or the jacket.

Treatment for both includes washing with lots of water to remove any traces of the irritant that may remain on the skin. You should avoid further exposure to known irritants or allergens. In some cases, the best treatment is to do nothing to the area. I advice you not to scratch it as result in secondary infection.

Emollients or moisturizers help keep the skin moist, and also help skin repair itself. They protect the skin from becoming inflamed again. They are a key part of preventing and treating contact dermatitis.

Corticosteroid skin creams or ointments may reduce inflammation. Overuse, even of low-strength over-the-counter products, may cause a skin condition should be used with caution.

You can also consider taking oral anti histamine which will be helpful. These drugs are available as over the counter medication.

The only remedy is to use a sunscreen with a high sun protection factor (SPF). People who suffer from sun rash or sun spots should start with a cream with an SPF of 15 to 25 and higher.

As you have mentioned you are done with antibiotic it is good, if it is due to antibiotic after stopping them it should resolve.

I advice you to follow this above mentioned measures still if it persists or if it continues to occur or intensity increases, consult the dermatologist for examination and also to find out the cause.

Hope I have provided the information you needed.
Wish you good health. Take care.


Above answer was peer-reviewed by
 
Follow-up: Not active sexually. Treated for thrush of mouth and penis. On medicine for prostatitis. Any suggestion? 8 minutes later
Thank you for the great information doctor. I cannot recall anything out of the ordinary I have done lately aside from going out in the sun while on Cipro. A few more questions:

1. Is there a chance it is anything serious? I recently tested negative for HIV but just want to make sure it does not look like an HIV rash or anything more serious.

2. Also, could they indeed be insect bites?

3. Is Benadryl a good antihistimine to take for this?

Thank you.
 
 
Answered by Dr. Harish Naik 6 minutes later
Hello
Good to hear from you.

From the picture you have sent nothing seems to be serious. Insect bite chances are there and you might be unaware of it, as most of the times do occur while sleeping.
Any over the counter antihistamine will be fine.

I advice you not to think to much and follow as mentioned above you should be good.

Hope i have cleared your queries. If you do not have any clarifications, you can close the discussion and rate the answer.
Wish you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor